Steroid Tablets for 2 Weeks for Rhinoplasty?
- Asked by Katherine1990
- 1 year ago
Hi! I have finished a prescribed course of Prednisone at 25mg p/day for 7 days. my doctor said to come back and she will be able to prescribe me more. However, I have heard that taking Prednisone for longer than one week has bad sideaffects- are there any negative side affects which will affect my nose? I have heard steroids weaken the bones? I am taking and have been for one month, calcium and vit. D supplements. Would taking more prednisone be OK for another week? Thanks!
You should discuss the pros and cons of prolonged steroid use with your surgeon. The potential gains, in my opinion, pale in comparison to the potential side-effects. I don't know your particular medical issues and/or the reason for steroid prescription. If it's just for nausea/vomiting/swelling, then I would be apprehensive about a 2 week course.
Your physician should discuss the pros and cons of steroid use with you so that you can make an informed decision.
Asif Pirani, MD, FRCS(C)
Steriod tablets for rhinoplasty
Unfortunately there is no proven benfit of oral prednisione before or after rhinoplasty. Few of us prescribe it, though a few will use a short tapered course in a 'dose pack' (medrol). Prednisone will delay healing, cause mood swings, induce water retension, reduce infection resistance, and host of other side effects. Prednisone is a strong medication best used for sound reasons.
Web reference: http://www.peterejohnsonmd.com
Steroids after Rhinoplasty
Dear Em, Personally when I place my patients on an anti-inflammatory steroidal agent I use a small dose for five days that reduces down in dosage daily. This is called a medrol dos pack which starts with five tables the first day four the second day, three the third day, two the fourth day, and one tablet on the fifth day. 25mg of prednisone for seven days is a lot and I would not see any reason to extend for a further week. Discuss this with your surgeon and your concerns. Best regards, Michael V. Elam, M.D.
Web reference: http://www.michaelelammd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.